Alert archive / Nevada / Wind Advisories in 2010

Wind Advisory 14, NWS Las Vegas, NV

March 25, 2010Esmeralda County, Nye County, Nevada

NWS Las Vegas, NV issued this wind advisory at Mar 25, 2010, 2:22 PM PDT for Esmeralda County, Nye County, Nevada. It took effect at Mar 26, 2010, 11:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2010, 2:22 PM PDT (21:22 UTC)
In effect from
Mar 26, 2010, 11:00 AM PDT
Expired
Mar 26, 2010, 8:00 PM PDT
In force
9 hr
Issued by
NWS Las Vegas, NV

Counties Esmeralda County, NV, Nye County, NV

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2010-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2010-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 386 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3587 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
386 m²/s²
0-3 km storm-relative helicity
546 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

853 
WWUS75 KVEF 252122
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
222 PM PDT THU MAR 25 2010

...A POTENT COLD FRONT WILL PASS OVER THE REGION TONIGHT AND
FRIDAY MORNING...RESULTING IN STRONG SOUTHWESTERLY WINDS AHEAD OF
THE FRONT AND STRONG NORTHWESTERLY WINDS FOLLOWING THE FRONTAL
PASSAGE.

NVZ014-261130-
/O.NEW.KVEF.WI.Y.0014.100326T1800Z-100327T0300Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER
222 PM PDT THU MAR 25 2010

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR ESMERALDA AND SOUTHERN NYE COUNTIES...WHICH IS IN
EFFECT FROM 11 AM TO 8 PM PDT FRIDAY.

* WINDS: STRONG NORTHWEST WINDS GUSTING UP TO 50 MPH.

* TIMING: ALTHOUGH WINDS WILL BE STRONG AHEAD OF AND BEHIND THE
  ASSOCIATED COLD FRONT...WIDESPREAD ADVISORY LEVEL WINDS ARE NOT
  EXPECTED TO DEVELOP UNTIL 11 AM FRIDAY MORNING.

* LOCATIONS INCLUDE: BEATTY...GOLDFIELD...SILVER PEAK...DYER

* IMPACTS: TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES
  ARE URGED TO USE CAUTION ALONG AREA ROADWAYS...WITH POTENTIALLY
  STRONG CROSSWINDS AND AREAS OF REDUCED VISIBILITIES DUE TO
  BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

CAZ523-261130-
/O.CON.KVEF.WI.Y.0013.000000T0000Z-100326T1300Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
222 PM PDT THU MAR 25 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY FOR
NORTHWEST SAN BERNARDINO COUNTY.

* WINDS: STRONG SOUTHWEST WINDS GUSTING UP TO 50 MPH.

* TIMING: WINDS ARE EXPECTED TO CONTINUE TO INCREASE THE REMAINDER
  OF THE AFTERNOON...AND REMAIN AT OR ABOVE ADVISORY LEVELS UNTIL
  FRIDAY MORNING.

* LOCATIONS INCLUDE: BARSTOW...DAGGETT...FT IRWIN

* IMPACTS: TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE 
   VEHICLES ARE URGED TO USE CAUTION ALONG AREA ROADWAYS...WITH 
   POTENTIALLY STRONG CROSSWINDS AND AREAS OF REDUCED 
   VISIBILITIES DUE TO BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
5 follow-up statements
732 
WWUS75 KVEF 260950
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
250 AM PDT FRI MAR 26 2010

.A POTENT COLD FRONT WILL PASS THROUGH THE REGION THIS
MORNING...WITH STRONG SOUTHWESTERLY WINDS AHEAD OF THE FRONT AND
STRONG NORTHWESTERLY WINDS BEHIND IT.

CAZ523-261300-
/O.CON.KVEF.WI.Y.0013.000000T0000Z-100326T1300Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
250 AM PDT FRI MAR 26 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT FOR NORTHWESTERN SAN BERNARDINO
COUNTY UNTIL 6 AM PDT EARLY THIS MORNING.

* WINDS: WEST TO SOUTHWEST WINDS GUSTING UP TO 50 MPH.

* TIMING: WINDS WILL SUBSIDE AROUND SUNRISE THIS MORNING.

* LOCATIONS INCLUDE: BARSTOW...DAGGETT...FT IRWIN

* IMPACTS: TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES
  ARE URGED TO USE CAUTION ALONG AREA ROADWAYS...WITH POTENTIALLY
  STRONG CROSSWINDS AND AREAS OF REDUCED VISIBILITIES DUE TO
  BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ014-261300-
/O.CON.KVEF.WI.Y.0014.100326T1800Z-100327T0300Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER
250 AM PDT FRI MAR 26 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FOR ESMERALDA AND CENTRAL NYE
COUNTIES FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING.

* WINDS: NORTHWEST WINDS GUSTING UP TO 50 MPH.

* TIMING: ALTHOUGH THERE WILL BE LOCALLY STRONG WINDS EARLY THIS
  MORNING...WIDESPREAD ADVISORY LEVEL WINDS ARE NOT EXPECTED TO
  DEVELOP UNTIL LATE MORNING.

* LOCATIONS INCLUDE: BEATTY...GOLDFIELD...SILVER PEAK...DYER

* IMPACTS: TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES
  ARE URGED TO USE CAUTION ALONG AREA ROADWAYS...WITH POTENTIALLY
  STRONG CROSSWINDS AND AREAS OF REDUCED VISIBILITIES DUE TO
  BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

MORGAN
738 
WWUS75 KVEF 261238
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
538 AM PDT FRI MAR 26 2010

.A POTENT COLD FRONT PASSED THROUGH THE REGION THIS MORNING...AND
STRONG NORTHWESTERLY WINDS WILL INCREASE BEHIND IT.

CAZ523-261345-
/O.EXP.KVEF.WI.Y.0013.000000T0000Z-100326T1300Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
538 AM PDT FRI MAR 26 2010

...WIND ADVISORY WILL EXPIRE AT 6 AM PDT EARLY THIS MORNING...

THE WIND ADVISORY FOR NORTHWEST SAN BERNARDINO COUNTY WILL EXPIRE
AT 6 AM PDT EARLY THIS MORNING.

WEST WINDS HAD BEGUN TO SUBSIDE THIS MORNING...AND GUSTS HAD
FALLEN BELOW 40 MPH AS OF 530 AM. THEREFORE...THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE.

$$

NVZ014-261800-
/O.CON.KVEF.WI.Y.0014.100326T1800Z-100327T0300Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER
538 AM PDT FRI MAR 26 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FOR ESMERALDA AND CENTRAL NYE
COUNTIES FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING.

* WINDS: NORTHWEST WINDS GUSTING UP TO 50 MPH.

* TIMING: ALTHOUGH THERE WILL BE LOCALLY STRONG WINDS EARLY THIS
  MORNING...WIDESPREAD ADVISORY LEVEL WINDS ARE NOT EXPECTED TO
  DEVELOP UNTIL LATE MORNING.

* LOCATIONS INCLUDE: BEATTY...GOLDFIELD...SILVER PEAK...DYER

* IMPACTS: TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES
  ARE URGED TO USE CAUTION ALONG AREA ROADWAYS...WITH POTENTIALLY
  STRONG CROSSWINDS AND AREAS OF REDUCED VISIBILITIES DUE TO
  BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

MORGAN
993 
WWUS75 KVEF 261838
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1138 AM PDT FRI MAR 26 2010

.A POTENT COLD FRONT PASSED THROUGH THE REGION THIS MORNING...AND
STRONG NORTHWESTERLY WINDS WILL INCREASE BEHIND IT.

NVZ014-270245-
/O.CON.KVEF.WI.Y.0014.000000T0000Z-100327T0300Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER
1138 AM PDT FRI MAR 26 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FOR ESMERALDA AND CENTRAL NYE
COUNTIES FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING.

* WINDS: NORTHWEST WINDS GUSTING UP TO 50 MPH.

* TIMING: ADVISORY LEVEL WINDS ARE EXPECTED TO PERSIST UNTIL EARLY
  THIS EVENING.

* LOCATIONS INCLUDE: BEATTY...GOLDFIELD...SILVER PEAK...DYER

* IMPACTS: TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE 
   VEHICLES ARE URGED TO USE CAUTION ALONG AREA ROADWAYS...WITH 
   POTENTIALLY STRONG CROSSWINDS AND AREAS OF REDUCED 
   VISIBILITIES DUE TO BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$
802 
WWUS75 KVEF 262156
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
256 PM PDT FRI MAR 26 2010

.AN AREA OF HIGH PRESSURE BUILDING IN ACROSS THE SOUTHERN GREAT
BASIN WILL RESULT IN CONTINUED STRONG NORTHERLY SURFACE WINDS
OVERNIGHT AND SATURDAY. AS WINDS BEGIN TO DECREASE OVERNIGHT
ACROSS CENTRAL NYE AND ESMERALDA COUNTIES...WINDS WILL BE ON THE
INCREASE TO THE SOUTH ALONG THE COLORADO RIVER VALLEY.

AZZ002-036-CAZ527-NVZ021-271100-
/O.NEW.KVEF.LW.Y.0002.100327T1800Z-100328T0100Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
256 PM PDT FRI MAR 26 2010 /256 PM MST FRI MAR 26 2010/

...LAKE WIND ADVISORY IN EFFECT FROM 11 AM PDT /11 AM MST/ TO
6 PM PDT /6 PM MST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A LAKE WIND
ADVISORY FOR THE COLORADO RIVER VALLEY...WHICH IS IN EFFECT FROM 11 AM
PDT /11 AM MST/ TO 6 PM PDT /6 PM MST/ SATURDAY.

* WINDS: NORTH WINDS SUSTAINED AT 25 MPH WITH GUSTS OVER 35 MPH. 

* TIMING: LAKE WIND ADVISORY LEVEL WINDS ARE EXPECTED TO BEGIN TO
  DEVELOP SATURDAY MORNING...AND PERSIST THROUGHOUT THE DAY.

* LOCATIONS INCLUDE: THE LAKE MEAD NATIONAL RECREATION AREA AND
  AREAS TO THE SOUTH ALONG THE COLORADO RIVER INCLUDING
  LAUGHLIN...BULLHEAD CITY..AND LAKE HAVASU.

* IMPACTS: STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS
  ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL
  CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD
  CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL
  SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR
  OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE
  LAKES...AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN
  PROTECTED COVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

NVZ014-270300-
/O.CON.KVEF.WI.Y.0014.000000T0000Z-100327T0300Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER
256 PM PDT FRI MAR 26 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FOR ESMERALDA AND CENTRAL NYE
COUNTIES UNTIL 8 PM PDT THIS EVENING.

* WINDS: NORTHWEST WINDS GUSTING UP TO 50 MPH.

* TIMING: ADVISORY LEVEL WINDS ARE EXPECTED TO PERSIST UNTIL EARLY THIS
  EVENING.

* LOCATIONS INCLUDE: BEATTY...GOLDFIELD...SILVER PEAK...DYER...AND
  PORTIONS OF HIGHWAY 95.

* IMPACTS: TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE   
VEHICLES ARE URGED TO USE CAUTION ALONG AREA ROADWAYS...WITH   
POTENTIALLY STRONG CROSSWINDS AND AREAS OF REDUCED   
VISIBILITIES DUE TO BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$
471 
WWUS75 KVEF 270245
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
745 PM PDT FRI MAR 26 2010

.AN AREA OF HIGH PRESSURE BUILDING IN ACROSS THE SOUTHERN GREAT
BASIN WILL RESULT IN CONTINUED LOCAL GUSTY NORTHERLY SURFACE
WINDS OVERNIGHT AND SATURDAY. HOWEVER AS WINDS DECREASE OVERNIGHT
ACROSS CENTRAL NYE AND ESMERALDA COUNTIES...WINDS WILL BE ON THE
INCREASE TO THE SOUTH ALONG THE COLORADO RIVER VALLEY ON SATURDAY.

NVZ014-270345-
/O.EXP.KVEF.WI.Y.0014.000000T0000Z-100327T0300Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER
745 PM PDT FRI MAR 26 2010

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING FOR
ESMERALDA AND CENTRAL NYE COUNTY.

GUSTY NORTH WINDS HAVE DECREASED ACROSS ESMERALDA AND CENTRAL NYE
COUNTY EARLY THIS EVENING. ALTHOUGH LOCAL GUSTS TO OVER 35 MPH
WILL LIKELY BE SEEN THROUGH MUCH OF TONIGHT...WIDESPREAD GUSTS TO
OVER 40 MPH ARE NO LONGER EXPECTED. THUS THE WIND ADVISORY WILL BE
ALLOWED TO EXPIRE AS OF 8 PM PDT THIS EVENING.

$$

AZZ002-036-CAZ527-NVZ021-271200-
/O.CON.KVEF.LW.Y.0002.100327T1800Z-100328T0100Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
745 PM PDT FRI MAR 26 2010 /745 PM MST FRI MAR 26 2010/

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT /11 AM
MST/ TO 6 PM PDT /6 PM MST/ SATURDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/
TO 6 PM PDT /6 PM MST/ SATURDAY FOR LAKE HAVASU AND FORT MOHAVE...
THE LAKE MEAD NATIONAL RECREATION AREA AND THE SAN BERNARDINO
COUNTY UPPER COLORADO RIVER VALLEY.

* WINDS: NORTH WINDS SUSTAINED AT 25 MPH WITH GUSTS OVER 35 MPH.

* TIMING: LAKE WIND ADVISORY LEVEL WINDS ARE EXPECTED TO BEGIN TO
 DEVELOP SATURDAY MORNING...AND PERSIST THROUGHOUT THE DAY.

* LOCATIONS INCLUDE: THE LAKE MEAD NATIONAL RECREATION AREA AND
  AREAS TO THE SOUTH ALONG THE COLORADO RIVER INCLUDING LAUGHLIN...
  BULLHEAD CITY..AND LAKE HAVASU.

* IMPACTS: STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS
  ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL
  CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD
  CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...
  OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS
  UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...
  AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED
  COVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 25, 11:05 AM PDT, 3 hours 17 minutes earlier.

Area forecast discussion, Mar 25, 11:05 AM PDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1105 AM PDT THU MAR 25 2010

.SYNOPSIS...ONE STORM WILL MOVE ACROSS NORTHERN NEVADA TODAY
FOLLOWED BY ANOTHER TONIGHT WHICH WILL CROSS OVER SOUTHERN NEVADA.
THE MAIN IMPACT FROM THESE STORMS WILL BE GUSTY WEST TO SOUTHWEST
WINDS TODAY AND THEN GUSTY NORTH WINDS ON FRIDAY. HOWEVER...SOUTH
CENTRAL NEVADA AND NORTHERN MOHAVE COUNTY WILL ALSO SEE A CHANCE
OF SHOWERS LATE TONIGHT THROUGH FRIDAY. QUIET WEATHER WILL RETURN
OVER THE THE WEEKEND WITH TEMPERATURES RISING BACK ABOVE NORMAL
SUNDAY THROUGH TUESDAY. A STRONG SPRING STORM WILL LEAD TO
WINDY...COOLER AND UNSETTLED CONDITION DURING THE SECOND HALF OF
NEXT WEEK.
&&

.AVIATION...FOR MCCARRAN...SUSTAINED WINDS OF 15-20 KTS WITH GUSTS
TO AROUND 25 KTS WILL CONTINUE THROUGH THIS AFTERNOON...WITH WINDS
BECOMING MORE SOUTHWESTERLY. HIGH CLOUDS WILL DECREASE IN COVERAGE
TOWARDS THIS EVENING. A COLD FRONT IS EXPECTED TO MOVE ACROSS THE
VALLEY TONIGHT WITH THE MOST LIKELY TIME OF A FRONTAL PASSAGE AT THE
AIRPORT AROUND 12Z...GIVE OR TAKE AN HOUR. BEHIND THE FRONT WINDS
WILL BECOME NORTHWESTERLY WITH GUSTS OF 25-35 KTS POSSIBLE WITH THE
MOST LIKELY WINDOW FOR GUSTS OF 30-35 KTS MOST LIKELY BETWEEN 12Z
AND 16Z FRIDAY. FEW-SCT CLOUDS AS LOW AS 8K FEET TONIGHT AND EARLY
FRIDAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SOUTH TO SOUTHWEST WINDS WILL CONTINUE ACROSS ALL BUT
INYO COUNTY THIS AFTERNOON AND EVENING WITH GUSTS OF 25-35 KTS.
LOCAL AREAS OF BLOWING DUST ARE POSSIBLE AND COULD REDUCE VSBY. A
COLD FRONT WILL PASS THROUGH THE AREA TONIGHT RESULTING IN
INCREASING NORTHWEST TO NORTH WINDS OF 15-25 KTS WITH GUSTS OF 25-35
KTS BEHIND THE FRONT. IN THE OWENS VALLEY...THESE WINDS WILL BEGIN
THIS AFTERNOON AND LAST INTO TONIGHT. SCATTERED SNOW SHOWERS...MIXED
WITH OR FALLING AS ALL RAIN IN THE LOWER ELEVATIONS...ARE POSSIBLE
ACROSS THE SOUTHERN GREAT BASIN AND MOHAVE COUNTY THROUGH TONIGHT
AND CIGS IN THESE AREAS COULD BE AS LOW AS 4K-6K FEET. ELSEWHERE
CLOUDS WILL MAINLY BE HIGH LEVEL THROUGH THIS EVENING...THOUGH A FEW
CLOUDS AS LOW AS 6K-8K FEET ARE EXPECTED JUST AHEAD AND BEHIND THE
PASSAGE OF THE COLD FRONT TONIGHT.
&&

.PREVIOUS UPDATE...ISSUED AT 945 AM THU MAR 25 2010...DOWNSLOPE
WINDS LEE OF THE SIERRA AND WHITE MOUNTAINS HAVE DECREASED...SO WILL
LET THE WIND ADVISORY COVERING INFO COUNTY EXPIRE ON TIME AT 10 AM
PDT. THE MAIN FOCUS FOR THE REMAINDER OF THE DAY WILL BE STRONG
SOUTHWESTERLY WINDS AHEAD OF THE NEXT AREA OF LOW PRESSURE EXPECTED
TO PASS OVER THE REGION TONIGHT. BREEZY TO WINDY CONDITIONS CAN BE
EXPECTED AREA WIDE...WITH THE STRONGEST PRE FRONTAL WINDS EXPECTED
ACROSS WESTERN SAN BERNARDINO COUNTY THIS AFTERNOON AND THROUGH THE
NIGHT. THE CURRENT FORECAST HANDLES THIS WELL...SO NO MAJOR UPDATES
ARE PLANNED AT THIS POINT. -KENNEDY-
&&

.PREV DISCUSSION...FROM 338 AM PDT..TROUGH AXIS IS CURRENTLY MOVING
EAST ACROSS THE SOUTHERN SIERRA. SINCE 2 AM...A FEW STATIONS
BELOW/NEAR CANYON OPENS SUCH AS OAK CREEK CANYON RAWS HAVE RECORDED
HIGHER GUSTS AS THE RESULT OF DOWNSLOPE WINDS. BEST WINDOW OF
OPPORTUNITY FOR THE STRONG WINDS WILL CONTINUE THROUGH MID MORNING
THEN SUPPORT DISSIPATES. THE BELT OF STRONGER WINDS SAGS SOUTH
ACROSS SAN BERNARDINO COUNTY LATER TODAY. ONLY CHANGE TO CURRENT
WIND ADVISORY HIGHLIGHT WAS TO REMOVE DEATH VALLEY NATL PARK.
ELSEWHERE...IT WILL BE BREEZY TO WINDY AS TROUGH CONTINUES EAST
ACROSS NORTHERN NEVADA. A SECONDARY TROUGH WILL THEN DIG FURTHER
SOUTH AND MOVE QUICKLY ACROSS SOUTHERN NEVADA TONIGHT AND FRIDAY.
DID GO AHEAD AND INCREASE POPS SOME FOR SOUTHERN NEVADA AND
NORTHWEST ARIZONA. BEST AREA FOR ANY MEASURABLE PRECIPITATION WILL
BE IN LINCOLN AND NORTHERN MOHAVE COUNTIES. MORE WIND EXPECTED
FRIDAY WITH NORTHERLY WINDS INCREASING FOLLOWING FRONTAL PASSAGE.
ADDITIONAL WIND ADVISORIES MAY BE REQUIRED TOMORROW. THE NORTH WIND
WILL CONTINUE TO LINGER THROUGH SATURDAY AS UPPER RIDGE STARTS TO
BUILD IN FROM THE WEST. TODAY WILL BE THE WARMEST OF THE NEXT THREE
DAYS WITH TEMPERATURES SLIGHTLY BELOW NORMAL FRIDAY AND SATURDAY.
THE SECOND HALF OF THE WEEKEND LOOKS PLEASANT WITH LIGHTER WINDS AND
WARMER TEMPERATURES.

.LONG TERM...A RIDGE OF HIGH PRESSURE SHIFTS EAST ACROSS THE AREA
SUNDAY FOR A QUIET DAY WEATHER WISE. THE RIDGE IS THEN FLATTENED AS
ENERGY APPROACHES THE PACIFIC NW SUNDAY NIGHT BUT WILL HAVE LITTLE
IMPACT ON AREA WEATHER OTHER THAN ALLOWING TEMPERATURES TO CLIMB
ABOUT 5-10 DEGREES ABOVE NORMAL MONDAY AND TUESDAY AS MILD AIR IS
IMPORTED INTO THE REGION. THEN THINGS CHANGE WEDNESDAY...MAYBE.

A LONGWAVE TROUGH OVER THE EASTERN PACIFIC IS FORECAST TO SHIFT INTO
THE WESTERN STATES WEDNESDAY ACCORDING TO THE 00Z GFS BUT IS DELAYED
ABOUT 12HRS BY BOTH THE ECMWF AND GEM. MODEL TIMING OF THE EVENT
HAS BEEN AN ISSUE OVER THE PAST SEVERAL RUNS AND CONTINUES TO BE A
PROBLEM. AS MENTIONED EARLIER...THE 00Z ECMWF/GEM ARE MUCH SLOWER
WITH THE SYSTEM THAN THE GFS AND WOULD DELAY THE ONSET OF COOLING
AND PRECIP. IN FACT IF THE EC AND GEM ARE CORRECT...WEDNESDAY COULD
TURN OUT TO BE A VERY WARM DAY UNDER STRONG SOUTHWEST FLOW. TO MAKE
THIS POINT...RAW GFS AND ECMWF DATA WERE LOADED INTO THE GRIDS AND
GAVE A HIGH OF 60 PER THE GFS AND 79 PER THE ECMWF FOR LAS VEGAS ON
WEDNESDAY. THUS THE QUESTION...WILL IT BE A DAY FOR A COAT OR A
SWIMMING SUIT. STAY TUNED. WHEN THE TROUGH DOES FINALLY ARRIVE
HOWEVER...FORECAST CHARTS SUPPORT GUSTY SURFACE WINDS AND A DECENT
CHANCE OF PRECIPITATION WITH MUCH COOLER TEMPERATURES OVER A 24 TO
36HR PERIOD. THIS...THE MODELS AGREE ON AS EVIDENCED BY THE ECMWF
GIVING A HIGH TEMPERATURE ON THURSDAY THAT IS 21 DEGREES COOLER FOR
THE LAS VEGAS THAN WEDNESDAY. IN ADDITION...THERE IS SOME POTENTIAL
FOR DOWNSLOPE WINDS OVER THE EASTERN SIERRA SLOPES AS EARLY AS
TUESDAY BUT THE ORIENTATION OF THE UPPER FLOW DOES NOT LOOK AS
CONDUCIVE THIS MORNING AS IT DID YESTERDAY MORNING...ESPECIALLY FOR
A LONG DURATION EVENT. BOTTOM LINE...EXPECT MUCH COOLER AIR TO
EVENTUALLY MOVE OVER THE AREA AND LOWER TEMPERATURES FAIRLY
DRAMATICALLY.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...WIND ADVISORY UNTIL 10 AM PDT THIS MORNING FOR CAZ519>521.
     WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 6 AM PDT FRIDAY FOR
     CAZ523.
&&

PIERCE/SALMEN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Mar 25, 5:23 AM PDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
523 AM PDT THU MAR 25 2010

CAZ519>521-260330-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
523 AM PDT THU MAR 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY CONTINUES THROUGH 10 AM PDT. WEST WIND GUSTS UP TO
65 MPH ARE POSSIBLE ABOVE 5000 FEET...AND GUSTS UP TO 50 MPH BELOW
5000 FEET. THE WIND WILL DECREASE DURING THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...A STRONG
SPRING STORM WILL START MOVING INTO THE WEST COAST BY THE MIDDLE
OF NEXT WEEK WHICH WILL INITIALLY LEAD TO AN INCREASE IN WIND
SPEEDS TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ523-260330-
WESTERN MOJAVE DESERT-
523 AM PDT THU MAR 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 AM PDT FRIDAY FOR NORTHWEST SAN BERNARDINO COUNTY. WEST WIND
GUSTS UP TO 45 MPH WILL OCCUR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...A STRONG
SPRING STORM WILL START MOVING INTO THE WEST COAST BY THE MIDDLE
OF NEXT WEEK WHICH WILL INITIALLY LEAD TO AN INCREASE IN WIND
SPEEDS TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ001>003-036-CAZ522-524>527-NVZ014>022-260330-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
523 AM PDT THU MAR 25 2010 /523 AM MST THU MAR 25 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WEST WINDS OF 15 TO
25 MPH WITH GUSTS APPROACHING 40 MPH WILL OCCUR TODAY AS A STORM
SYSTEM MOVES EAST ACROSS NORTHERN NEVADA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...A STRONG
SPRING STORM WILL START MOVING INTO THE WEST COAST BY THE MIDDLE
OF NEXT WEEK WHICH WILL INITIALLY LEAD TO AN INCREASE IN WIND
SPEEDS TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Mar 25, 9:03 AM PDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
903 AM PDT THU MAR 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     NON-TSTM WND GST 5 NW DYER               37.68N 118.09W
03/25/2010  E60.00 MPH       ESMERALDA          NV   TRAINED SPOTTER

            POWER OUTAGE, DOWNED INTERNET ANTENNA, HOUSE SHAKING.
            NEIGHBOR A FEW MILES AWAY WIND EQUIPMENT MEASURED SSW50
            G60. EVENT LASTED FOR 3 HOURS.

0442 AM     NON-TSTM WND GST OAK CREEK RAWS          36.84N 118.26W
03/25/2010  M69.00 MPH       INYO               CA   MESONET

&&

DMAKER

Nearby

Wind Advisories in Nevada, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.